×

zbMATH — the first resource for mathematics

Near-best \(C^2\) quartic spline quasi-interpolants on type-6 tetrahedral partitions of bounded domains. (English) Zbl 1329.65045
Summary: In this paper, we present new quasi-interpolating spline schemes defined on three-dimensional bounded domains, based on trivariate \(C^2\) quartic box splines on type-6 tetrahedral partitions and with approximation order four. Such methods can be used for the reconstruction of gridded volume data. More precisely, we propose near-best quasi-interpolants, i.e. with coefficient functionals obtained by imposing the exactness of the quasi-interpolants on the space of polynomials of total degree three and minimizing an upper bound for their infinity norm. In case of bounded domains the main problem consists in the construction of the coefficient functionals associated with boundary generators (i.e. generators with supports not completely inside the domain), so that the functionals involve data points inside or on the boundary of the domain. We give norm and error estimates and we present some numerical tests, illustrating the approximation properties of the proposed quasi-interpolants, and comparisons with other known spline methods. Some applications with real world volume data are also provided.

MSC:
65D07 Numerical computation using splines
41A15 Spline approximation
65D05 Numerical interpolation
Software:
Matlab
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Ameur, B; Barrera, D; Ibáñez, MJ; Sbibih, D, Near-best operators based on a \(C^{2}\) quartic spline on the uniform four-directional mesh, Math. Comput. Simul., 77, 151-160, (2008) · Zbl 1131.41002
[2] Barrera, D; Ibáñez, MJ; Sablonnière, P; Sbibih, D, Near minimally normed spline quasi-interpolants on uniform partitions, J. Comput. Appl. Math., 181, 211-233, (2005) · Zbl 1074.65014
[3] Barrera, D; Ibáñez, MJ; Sablonnière, P; Sbibih, D, Near-best quasi-interpolants associated with \(H-\)splines on a three-direction mesh, J. Comput. Appl. Math., 183, 133-152, (2005) · Zbl 1078.41010
[4] Barrera, D; Ibáñez, MJ; Sablonnière, P; Sbibih, D, Near-best univariate spline discrete quasi-interpolants on non-uniform partitions, Constr. Approx., 28, 237-251, (2008) · Zbl 1183.41007
[5] Barrera, D; Ibáñez, MJ; Sablonnière, P; Sbibih, D, On near-best discrete quasi-interpolation on a four-directional mesh, J. Comput. Appl. Math., 233, 1470-1477, (2010) · Zbl 1184.41007
[6] Bojanov, B.D., Hakopian, H.A., Sahakian, A.A.: Spline Functions and Multivariate Interpolation. Kluwer, Dordrecht (1993) · Zbl 0772.41011
[7] de Boor, C., Höllig, K., Riemenschneider, S.: Box Splines. Springer, New York (1993) · Zbl 0814.41012
[8] Dahmen, W; Micchelli, CA, Translates of multivariate splines, Linear Algebra Appl., 52, 217-234, (1983) · Zbl 0522.41009
[9] Ibáñez Pérez, M.J.: Quasi-interpolantes spline discretos de norma casi mínima. Teoría y aplicaciones. Ph.D. thesis, Universidad de Granada (2003) · Zbl 1121.41008
[10] Kim, M; Peters, J, Fast and stable evaluation of box-splines via the BB-form, Numer. Algorithms, 50, 381-399, (2009) · Zbl 1162.65005
[11] Lai, M.-J., Schumaker, L.L.: Spline Functions on Triangulations. Cambridge University Press, Cambridge (2007) · Zbl 1185.41001
[12] MATLAB, Volume Visualization Documentation. The MathWorks. http://www.mathworks.it/help/techdoc/ref/isosurface.html · Zbl 1210.65025
[13] Nürnberger, G; Rössl, C; Seidel, HP; Zeilfelder, F, Quasi-interpolation by quadratic piecewise polynomials in three variables, Comput. Aided Geom. Des., 22, 221-249, (2005) · Zbl 1082.65009
[14] Peters, J.: \(C^2\) surfaces built from zero sets of the 7-direction box spline. In: Mullineux, G. (ed.) IMA Conference on the Mathematics of Surfaces. Clarendon Press, Clarendon (1994) · Zbl 0879.68104
[15] Remogna, S.: Constructing good coefficient functionals for bivariate \(C^1\) quadratic spline quasi-interpolants. In: Daehlen, M. (ed.) Mathematical Methods for Curves and Surfaces, LNCS, vol. 5862, pp. 329-346. Springer, Berlin (2010) · Zbl 1274.65016
[16] Remogna, S.: Quasi-interpolation operators based on the trivariate seven-direction \(C^2\) quartic box spline. BIT 51(3), 757-776 (2011) · Zbl 1232.65024
[17] Remogna, S; Sablonnière, P, On trivariate blending sums of univariate and bivariate quadratic spline quasi-interpolants on bounded domains, Comput. Aided Geom. Des., 28, 89-101, (2011) · Zbl 1210.65025
[18] Remogna, S, Bivariate \(C^2\) cubic spline quasi-interpolants on uniform powell-sabin triangulations of a rectangular domain, Adv. Comput. Math., 36, 39-65, (2012) · Zbl 1251.41001
[19] Sablonnière, P.:On some multivariate quadratic spline quasi-interpolants on bounded domains. In: Hausmann, W. (ed.) Modern developments in multivariate approximations, ISNM , vol. 145, pp. 263-278. Birkhäuser, Basel (2004)
[20] Sablonnière, P, Quadratic spline quasi-interpolants on bounded domains of \({\mathbb{R}}^d, d=1,2,3\), Rend. Sem. Mat. Univ. Pol. Torino, 61, 229-246, (2003) · Zbl 1121.41008
[21] Sorokina, T; Zeilfelder, F, Local quasi-interpolation by cubic \(C^1\) splines on type-6 tetrahedral partitions, IMA J. Numer. Anal., 27, 74-101, (2007) · Zbl 1116.65011
[22] Watson, G.A.: Approximation Theory and Numerical Methods. Wiley, Chichester (1980) · Zbl 0442.65005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.